Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 25, 2016, 4:21 AM CDT for Sedgwick County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 4:21 AM CDT (09:21 UTC)
- Expired
- Jul 25, 2016, 4:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
463 WWUS83 KICT 250921 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 421 AM CDT MON JUL 25 2016 KSZ083-092-250945- SEDGWICK KS-SUMNER KS- 421 AM CDT MON JUL 25 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 445 AM CDT * AT 417 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SWATH OF 40 TO 50 MPH WINDS NEAR CLEARWATER ASSOCIATED WITH SLOW MOVING STORMS OVER SUMNER COUNTY. THESE WINDS WERE MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... HAYSVILLE AND CLEARWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3739 9745 3743 9766 3759 9754 3759 9729 TIME...MOT...LOC 0917Z 219DEG 23KT 3749 9749 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:33 AM CDT, 48 minutes earlier.
Area forecast discussion, Jul 25, 3:33 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Wichita KS 333 AM CDT MON JUL 25 2016 .SHORT TERM...(Today through Wednesday night) Issued at 327 AM CDT Mon Jul 25 2016 Today: Based on current and yesterday trends, and decent MUCAPES, suspect storms/precipitation just west of forecast area continue will track east across area this morning, with precipitation on the wane by mid-late morning. Given weak forcing, not anticipating much if any coverage this afternoon and early eve. Could see an uptick after 0000 UTC, but more likely will be later tonight per recent trends/climatology. Tuesday-Wednesday: Given little change in overall pattern, will be stuck with low pops and roughly persistence temperatures on Tuesday. Models do have fairly good agreement with 500MB trough passage during the day on Wednesday, which should support a better chance of storms during the day, with chances waning Wednesday night. -Howerton .LONG TERM...(Thursday through Sunday) Issued at 327 AM CDT Mon Jul 25 2016 Thursday-Sunday: Little change in overall pattern with area in persistent WNW. Given pattern, will likely see periodic rounds of storms coming off the high plains, with higher chances for storms in the early morning hours...and rogue afternoon storms. Will have chances of rain all periods, but anticipate best chances in the 08-15z time frame, with secondary peak in the late afternoon/early evening hours. Most areas will be dry for most of the time. Temperatures should be seasonal, but will be highly and locally dependent on precipitation/clouds. -Howerton && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1043 PM CDT Sun Jul 24 2016 Main aviation concern will remain overnight storm chances. Isolated showers/storms have developed generally west of I-135 over the last hour. Elevated parcels are very unstable with minimal capping. With lack of decent forcing, tough to pin down which sites have the best storm chances over the next few hours. So won't get cute and will just run with VCTS at all sites with the exception of KCNU which will have a chance of storms a few hours later. Still feel some of the activity coming off the front range will have a decent chance to make it in here, generally after 3am. Storm chances Mon don't look as good as they do overnight due to the front washing out and some subsidence behind any MCS that pushes east Mon morning. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 91 72 93 73 / 60 20 20 20 Hutchinson 90 71 92 72 / 50 20 20 20 Newton 89 71 91 72 / 60 20 20 20 ElDorado 90 72 91 73 / 60 20 20 20 Winfield-KWLD 92 73 92 73 / 60 20 20 20 Russell 90 70 93 71 / 30 10 20 20 Great Bend 91 70 93 71 / 50 20 20 20 Salina 93 72 95 74 / 40 20 20 20 McPherson 89 70 91 71 / 50 20 20 20 Coffeyville 91 73 92 73 / 50 30 20 10 Chanute 89 72 91 73 / 50 20 20 10 Iola 89 72 91 73 / 50 20 20 10 Parsons-KPPF 90 73 91 73 / 50 30 20 10 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...PJH LONG TERM...PJH AVIATION...RBL
Hazardous weather outlook, Jul 24, 7:55 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 755 PM CDT SUN JUL 24 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 755 PM CDT SUN JUL 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS MAY AFFECT THE REGION TONIGHT....ESPECIALLY AFTER MIDNIGHT. THE STRONGEST ACTIVITY WILL BE CAPABLE OF 50 MPH WINDS AND HIGH RAINFALL RATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC THUNDERSTORM CHANCES ARE EXPECTED THROUGHOUT THE UPCOMING WEEK. WHILE WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A HANDFUL OF STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE REGION...ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON
In the hours before
Special weather statement, Jul 25, 12:26 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1226 AM CDT MON JUL 25 2016 KSZ051-052-250600- MCPHERSON KS-MARION KS- 1226 AM CDT MON JUL 25 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL MCPHERSON COUNTY IN CENTRAL KANSAS... SOUTHWESTERN MARION COUNTY IN CENTRAL KANSAS... * UNTIL 100 AM CDT * AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LEHIGH...OR 6 MILES SOUTHEAST OF CANTON...MOVING EAST AT 10 MPH. PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HILLSBORO...GOESSEL...LEHIGH AND MARION LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3824 9744 3842 9742 3845 9712 3818 9715 TIME...MOT...LOC 0524Z 274DEG 7KT 3833 9734 KLEINSASSER
Special weather statement, Jul 25, 2:46 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 246 AM CDT MON JUL 25 2016 KSZ047-250845- BARTON KS- 246 AM CDT MON JUL 25 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 345 AM CDT * AT 239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS PORTIONS OF BARTON COUNTY. THIS ACTIVITY WAS MOVING SLOWLY TO THE EAST AND SOUTHEAST. DUE TO THE HIGH RAINFALL RATES...AREAS OF STREET FLOODING AND OTHER MINOR LOW-LAND FLOODING MAY EVENTUALLY BE POSSIBLE. * LOCATIONS IMPACTED INCLUDE... GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK... ALBERT...OLMITZ...GALATIA...SUSANK...ODIN... GREAT BEND AIRPORT AND CHEYENNE BOTTOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3870 9903 3870 9848 3826 9848 3826 9903 TIME...MOT...LOC 0739Z 287DEG 23KT 3832 9888 KLEINSASSER
Special weather statement, Jul 25, 4:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 421 AM CDT MON JUL 25 2016 KSZ083-092-250945- SEDGWICK KS-SUMNER KS- 421 AM CDT MON JUL 25 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 445 AM CDT * AT 417 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SWATH OF 40 TO 50 MPH WINDS NEAR CLEARWATER ASSOCIATED WITH SLOW MOVING STORMS OVER SUMNER COUNTY. THESE WINDS WERE MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... HAYSVILLE AND CLEARWATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3739 9745 3743 9766 3759 9754 3759 9729 TIME...MOT...LOC 0917Z 219DEG 23KT 3749 9749 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:26 AM CDT | Special Weather Statement | ICT | Marion | 34 min |
| Jul 25, 2:46 AM CDT | Special Weather Statement | ICT | Barton | 59 min |
| Jul 25, 5:22 AM CDT | Special Weather Statement | ICT | Marion | 38 min |
| Jul 25, 6:00 AM CDT | Special Weather Statement | ICT | Butler, Chase | 45 min |
| Jul 25, 6:14 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Harvey, Marion | 5 hr |
| Jul 25, 6:38 AM CDT | Special Weather Statement | ICT | Allen, Elk, Greenwood, Neosho, Wilson, Woodson | 52 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.